# SDR 95ZZZX6161

- Difficulty date: October 24, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5036J
- Make and model: Bbavia 8KCAB
- Aircraft serial: 47479
- Propeller: Hartzl HCC2YK1
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Condition: Seal Failed
- Location: Shank
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

PROPELLER WAS INSIDE OF OVERHAUL TIMES.  IT WAS LEAKING GREASE.  AFTER DISASSEMBLY, THE TEFLON TAPE AROUND THE SHANK THAT THE BLADE SEAL RIDES ON HAD FALLEN OFF; THUS, CAUSING THE LEAK.  ALSO, THE BLADE SEAL HAD STARTED CUTTING INTO THE BLADE SHANK.  ALSO, NOTICED THERE WAS BAD CORROSION AROUND THE SAME AREA.  POSSIBLY CAUSED BY THE GREASE WHICH APPEARED TO BE ONE THAT IS NOT APPROVED BY HARTZELL SB 159A.  THE ABOVE CONDITION MAY HAVE RESULTED IN BLADE FAILURE.
